Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suggest antidepressant that doesnt cause impotence

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
i want to know if there is an antidepressant that doesnt cause impotence
Posted Thu, 27 Mar 2014 in Mental Health
Answered by Dr. Ashish Mittal 1 hour later
Brief Answer: There are medicines available Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Commonly used medicines for depression are SSRI group of medicines (like Citalopram, sertraline, escitalopram, fluoxetine, fluoxamine etc). These medicines affect sexual functioning in around 10-20% population. Depression itself affect sexual functioning by causing low desire, premature ejaculation and erectile dysfunction. In such cases patient needs some long term treatment for depression with the medicine with no sexual side effect. In such cases you can try Mirtazapine or Bupropion, which have good anti-depressant effect with no sexual side effect. Even these medicine improve sexual functioning affected by depression. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: Suggest antidepressant that doesnt cause impotence 10 hours later
Well I am also on methadone, is that a factor?
Answered by Dr. Ashish Mittal 14 hours later
Brief Answer: Hi Detailed Answer: Hello again, Thanks for follow up. Yes methadone is also associated with multiple sexual side effects like: -Impotence -Decreased libido -Difficulty in reaching orgasm So, in your case 3 issues can lead to sexual problem: Depression, antidepressant use and methdone use. For treatment we should start working one by one. Like treatment of depression with medicine which do not affect sexual functioning (Mirtazapine or Bupropion). If symptoms do not improve in 1-2 months, then you can request your physician to slowly taper and stop methadone. Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor